Activity

  • Marcus Salisbury posted an update 1 month, 2 weeks ago

    And while one individual may experience certain and strong discomforts, another may have no difficulty at all. The effects of chemotherapy depend not only on your dosage, illness and drug, but also on your own physical strength and current health. The noticeable impacts can also vary in their intensity or change over the course of your chemotherapy treatment.

    So, while the chemotherapy effects listed here are common – they’re not automatic, nor are they standard. Remember, each person has differing experiences.

    Upset Stomach and Vomiting

    An upset stomach, feelings of nausea or vomiting are some of the most common drawbacks associated with chemotherapy treatments. Many of the drugs used in various treatments sessions actually stimulate the chemoreceptor trigger zone of the brain – an area that controls the vomiting reflex.

    If nausea or vomiting are going to occur, it typically starts just a few hours after the treatment is completed and lasts for a short period.

    Diarrhea or Loose Stools

    Having loose or watery stools more than three times a day is diarrhea and a common result of chemotherapy. The drugs attack the frequently reproducing cells that line your intestines – therefore inhibiting their ability to do their job. Diarrhea is often intermittent, but if it continues for more than a few days, you should consult with your doctor immediately.

    Sores in the Mouth

    Because cells on the inside of the mouth are some of the fastest to regenerate in the body, they are the ones most susceptible to damage from chemotherapy. As a result, sores can develop, leading to possible infection and other problems. The esophagus is also vulnerable. A good defense is persistent oral hygiene.

    Milk of magnesia can help to both soothe and dry out mouth soft sores. Doctors also recommend gargling with salt water and eating softer foods at or below room temperature. Avoid
    Chemotherapy Drugs MOA and spicy foods.

    Hair Loss

    Not every chemotherapy program causes the patient to lose their hair. Some drugs lead to hair loss, other’s only cause a minimal amount and some don’t result in it at all. Certain people lose only their head hair, and others lose hair from all over their bodies. Like every other symptom, the visible results depend on the patient, the drug and the dosage.

    Hair loss won’t happen immediately and typically starts gradually, eventually escalating to hair coming out in larger clumps. It is one of the most dreaded chemotherapy effects, but it’s also temporary.